Alert archive / Alabama / Freeze Warnings in 2005

Freeze Warning 1, NWS Birmingham, AL

October 25, 20055 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Oct 25, 2005, 3:07 PM CDT for 5 counties in Alabama. It took effect at Oct 26, 2005, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 3:07 PM CDT (20:07 UTC)
In effect from
Oct 26, 2005, 12:00 AM CDT
Expired
Oct 26, 2005, 9:00 AM CDT
In force
9 hr
Issued by
NWS Birmingham, AL

Counties Clay County, AL, Coosa County, AL, Fayette County, AL, Pickens County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 43 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Oct 25, 10:05 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 25, 10:05 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 AM CDT TUE OCT 25 2005

.UPDATE...NORTHERLY FLOW WILL CONTINUE ACROSS THE AREA THROUGHOUT
THE AFTERNOON HOURS.  SHOULD CONTINUE TO SEE SOME COLD AIR STRATO-CU
DEVELOP.  WILL UPDATE THE ZONES TO REMOVE MORNING WORDING.
EXPECT TO SEE MORE CLOUDS ACROSS THE NORTHEAST SECTIONS
AND MORE SUNSHINE ACROSS THE SOUTHERN SECTIONS. TEMPERATURE FORECAST
LOOKS PRETTY GOOD.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH TONIGHT FOR CLIMATOLOGICALLY COLDER LOCATIONS
ALONG AND NORTH OF US-78 AND ALONG AND NORTH OF US-280.

&&

KSL
Hazardous weather outlook, Oct 25, 1:15 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT TUE OCT 25 2005

ALZ011>015-017>050-261800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
115 PM CDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL DROP TO NEAR OR SLIGHTLY BELOW FREEZING OVERNIGHT.
BETWEEN THE HOURS OF 5 AND 8 AM MOST LOCATIONS WILL EXPERIENCE THE
COLDEST TEMPERATURES...WHICH WILL LIKELY RESULT IN FROST...BUT SHOULD
NOT RESULT IN A SIGNIFICANT FREEZE. PRECAUTIONS SHOULD BE MADE TO
PROTECT ANY VULNERABLE VEGETATION...AND OUTDOOR PETS SHOULD BE
PROVIDED ADEQUATE PROTECTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD TEMPERATURES ARE EXPECTED ONCE AGAIN LATE WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING.  READINGS WILL FALL TO NEAR FREEZING BRIEFLY
AND PATCHY FROST CAN BE EXPECTED...BUT SHOULD NOT RESULT IN DAMAGE TO
ANY VEGETATION. NEVERTHELESS...PRECAUTIONS SHOULD BE MADE TO PROTECT
ANY PARTICULARLY DELICATE VEGETATION...AND OUTDOOR PETS SHOULD BE
PROVIDED ADEQUATE PROTECTION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

12/SIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:21 AM CDTFreeze WatchBMXBlount, Calhoun, Chambers, Cherokee, Cleburne, Etowah and 7 more29 hr
Oct 25, 3:07 PM CDTFrost AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chilton, Dallas and 15 more18 hr

Nearby

Freeze Warnings in Alabama, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.